WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH
Back to Search Results |
| Model Number |
319.04 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The complaint device was not received for investigation.The following investigation is based on the image provided in the attachment ¿ 319.04_depth gauge for 2.7 mm and 3.5 mm screws the image was reviewed, and the complaint condition could be confirmed as it can be seen from the images that the needle of the depth gauge broke.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 319.04.Lot number: 3656844.Manufacturing site: hägendorf.Release to warehouse date: 02.Feb.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on february 19, 2020, the depth gauge tip broke off the shaft of the measuring device during an orif of an ankle.No surgical delay reported.This report is for one (1) depth gauge for 2.7mm & small screws.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: g4: awareness date reported on follow up 1 report as (b)(6) 2020 but should have been (b)(6) 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: visual inspection: the device received at hägendorf site ¿depth gauge for 2.7mm & small screws¿ 319.040-us with lot number 3656844 is broken.The hook (¿measuring hook depth gauge¿ component 60036812) is snapped where it is coupled with the measuring scale part (¿slider depth gauge¿ component 60036811).According to the drawing (valid when the device was manufactured), the two components must be brazed together.Furthermore, the part of component 60036810 which is not connected anymore to the device is heavily bent showing that it was heavily used many times, applying too much strength.In addition, the same part shows a little thread on the broken side.However, according to manufacturing document drawing valid in 2011 when the part was manufactured, the thread should not be present.Drawing instead shows the presence of the thread on component 60036812 but it was valid from february 19, 2002 to march 22, 2006.Drawing inspection: the following documents were reviewed: ¿ device history record (dhr); ¿ product quality plan (pqp); ¿ inspection sheet ¿pa intern single 319.040-us¿; ¿ inspection sheet ¿pa intern single 60036812¿; ¿ drawing ¿depth gauge¿; ¿ drawing ¿slider assembly, depth gauge¿; ¿ drawing ¿measuring hook, depth gauge¿; ¿ drawing ¿measuring hook, depth gauge¿; ¿ drawing ¿measuring hook, depth gauge¿.The device (319.040-us with lot number 3656844) has been produced according to dhr.As already mentioned in section ¿visual inspection¿ component 60036812 is not conforming to drawing.Furthermore, its diameter resulted to be out of specification.However, according to the previous version of the same drawing, the diameter is in specification.In fact, when the drawing version was updated from version e to f, the diameter was changed.In the dco is stated that inventory, wip, raw material receipts routing purchase order and repair depart.Are chosen to be ¿use as is¿.For this reason, even if assembled in 2011, component 60036812 is still in specification.Regarding the thread, it was erased changing the drawing from version d to e.According to dco 10000540, inventory, wip, raw material receipts routing purchase order and repair depart.Are chosen to be ¿use as is¿.For this reason, even if assembled in 2011, component 60036812 is still compliant.This means that even if the device 319.04-us was assembled in 2011, component 60036812 could have been produced before 2006 when the old drawing was valid and then ¿used as is¿ only in 2011.Dimensional inspection: a dimensional inspection was performed on the broken component 60036812.Using a micrometer, the value found was inside of specifications.According to evidence, it is not possible to address the final root cause to a manufacturing issue.Component 60036812 is heavily bent, showing that it was heavily used many times applying too much strength and for this reason most likely a mishandling of the device led to the opening of this complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.